Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2551 Questions
Question
Hello I have epididymitis since 4 months now and having been taking antibiotics, but it hasn't gone completely. So was wondering does epididymitis eventually burn itself out. If so generally how long does it take.
Posted Mon, 27 May 2013 in Men's Health
 
 
Answered by Dr. S. Murugan 3 hours later
Hi,
Welcome to XXXXXXX

Thanks for posting your query.

Epididymitis may be due to different etiology, so the treatment also. It may be due to either STD causes, Tuberculosis, filariasis or due to hearing from you I will be able to guide you further.

DR S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 21 hours later
I got it right after 2 days of my first sexual exposure, so it is believed to be std. My medication till now were bactrim-DS(30 days), doxycycline(10 days) and clindamycin(30days). It's been 4 months now and pain has reduced a lot. So I was wondering if epididymititis due to std burn itself out eventually.
 
 
Answered by Dr. S. Murugan 2 hours later
Hi,
Welcome back.

It is well and good that your pain in the scrotum had been reduced considerably and you can follow up the guidelines of your treating physician.
There is no such entity in all cases of STDs as a burnt out one, Only with certain chronic disease like late Syphilis this phenomena exists.That is also not so common to see. In other STDs only after a complete cure, one can get a total relief. So don't confuse yourself unnecessarily.

Even if it started after 2 days of the sexual exposure, without other manifestations of STDs like discharge or burning sensation during urination, it could be due to other etiology also. So if you have the problem got relapsed, it is better to think of other reasons of Epididymitis and look for the same with investigations.
You will be alright soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 13 hours later
I also have a small bump on the end of my lip. I got after 1 week of my exposure. Its been 4 months and I don't feel any pain. So regarding this what doctor should I XXXXXXX and what do u think about it. It doesn't look like herpes.
 
 
Answered by Dr. S. Murugan 14 hours later
Hi,

Welcome back.

It is not related any STD or Herpes. Herpes lesions are self limiting and not persisting for months and it may be usually painful.

The lip swelling of yours, persisting for 4 months and painless could be a mucus cyst from your lip. Any general surgeon or a oral surgeon can remove the same as a OP procedure. Nothing serious and no need to worry.
Get well soon.
Dr S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 21 hours later
I am now having pain in my pelvic and buttock area. The pain doesn't feel the epididymisis pain, I felt before. Do you think because of the long course of antibiotics, the infection is gone and these burning, pain is related to nerve or muscle tightness? Any steps I should follow to clear this.
 
 
Answered by Dr. S. Murugan 10 minutes later
Hi,
Welcome back.

Your pain in pelvis and buttock area could not be due to any STD.

In epididymitis one can have pain extending into pelvis and lower back or it may be a just pain due to muscle strain.

Ypur physician after a thorough examination and investigations will be able to guide you better.
Dr. S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 34 hours later
My doctor told me to stop taking antibiotics as it could cause the bacteria to become resistant to the them. So how long should I wait to start taking the antibiotics again.
 
 
Answered by Dr. S. Murugan 1 hour later
Hi,
Wecome back.

You aleady had Antibiotics for enough duration. You need not continue at present.

If you have any symptoms with regards to epididymitis in the near future, Then you may need to undergo few more investigations like Culture test in urine and semen, Mx test, Mirofilaria in peripheral smear etc. and further management will be decided according to the outcome of the results by your doctor.
You will be alright soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 4 hours later
Thanks for the timely response. My other doctor prescribed me neurontin for 30 days. Can I start taking them now after the long use of antibiotics for 4 months or should I just be free from the medication for a couple of days or months.
 
 
Answered by Dr. S. Murugan 4 hours later
Hi XXXXXXX

You are welcome.

Tablet Neurontin is not an Antibiotic. It is given for neurotic pain or some referal pain. If you are having such pain or if your physician felt that you should continue the same, then you can take the same. Nothing wrong.
Have a great day.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 2 days later
Hello I was wondering what is incubation period for genital warts. Also if I only had vaginal intercourse, is there a possibility for me to get warts in the anal area or only at the penis. Also does genital warts appear on the foreskin or on the penis head itself.

Thanks
 
 
Answered by Dr. S. Murugan 3 hours later
Hi XXXXXXX

Welcome back.
The incubation period for Genital Warts is highly variable, anything ranges between 2 months to six months or even more.

Following a vaginal contact, a male usually will not get warts over anal region. It can occur over anywhere over the penis from the base to head including fore-skin of the penis.
I hope that you got answers for your questions.
Have a great day.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 5 hours later
I saw that saw palmetto is a good herbal treatment for prostate. Since my doctors told me to be off from antibiotics as they would cause the bacteria become resistant, does that include use saw palmetto or not. If not what dosage of saw palmetto would you recommend me.

Thanks
 
 
Answered by Dr. S. Murugan 5 hours later
Hi,

Welcome.

Saw palmitate is an Antioxidant which is XXXXXXX in Vitamin C. It could reach in tissues where ordinary forms of Vitamin C could not reach in adequate concentration. It is good supplementation with other medicines. It can be taken for any longer time unlike antibiotics which are known to develop resistance.

But its role in Prostatitis is not well known to me and also I am not sure whether it is necessary for you or not.

Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 37 hours later
Hello

Could you give me a list of antibiotics medication used to treat epididymitis. I will just crosscheck them with mine and understand a little more about my diagnosis and standing.

Thanks
 
 
Answered by Dr. S. Murugan 1 hour later
Hi,
Welcome back.
There is no such things like a list of antibiotics for Epididymitis. Moreover as a policy of XXXXXXX we will not be able to give prescriptions directly to the individual.
Epididymis is treated according the etiology arrived at by history, examination and investigations. STD causes, Filariasis (anti-filarial drugs), Tuberculosis(anti TB drugs) and other causes if any are treated according to the situation and need.
Your treating physician is the correct person to treat and follow you up further till your cure.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Have epididymitis, taking antibiotics. Does epididymitis eventually burn itself out? 3 days later
Hello,

My medication till now was Doxycycline (10 days) Bactrim-DS (30 days), Clindamycin(30 days). So based on my diagnosis, medication, does it tell that my doctor thought my epididymitis was caused by STD, bacterial or something else.

Thanks
 
 
Answered by Dr. S. Murugan 3 hours later
Hi XXXXXXX

Your doctor gave you Medicine for your Epididymitis,possibly due to STD and other secondary infection spread from urinary tract.

He had not thought about other causes at present, possibly on the basis of your history, examination finding and investigations.

Follow him, he will guide you in right direction.
Dr S.Murugan

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor